Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 27, 2021, 2:18 PM EDT for Gilmer County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 27, 2021, 2:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Gilmer County, GA
The radar
The Northeast Alabama radar (KHTX), 143 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WWUS82 KFFC 271818
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Tue Jul 27 2021
GAZ007-271845-
Gilmer GA-
218 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER COUNTY UNTIL
245 PM EDT...
At 217 PM EDT...a strong thunderstorm was near Tails Creek, or near
Ellijay...moving southeast at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Tails Creek and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3473 8465 3477 8450 3464 8439 3458 8450
3457 8464
TIME...MOT...LOC 1817Z 335DEG 5KT 3469 8456
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:46 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 27, 1:46 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 146 PM EDT Tue Jul 27 2021 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1028 AM EDT Tue Jul 27 2021/ UPDATE... Areas of fog have cleared across northern Georgia and temperatures are already starting to heat up across the area. The Heat Advisory remains in effect until 8 PM this evening for portions of north and central Georgia. With dewpoints in the mid to upper 70s, expecting heat index values to increase across portions of central Georgia to around 100 to 107 degrees. For those who will be outside make sure to stay hydrated and practice good heat safety. Otherwise, no major changes have been made to the forecast and the forecast remains on track for a hot and humid afternoon and evening with scattered to numerous showers and thunderstorms. Reaves PREV DISCUSSION... /Issued 511 AM EDT Tue Jul 27 2021/ Morning Area Forecast Discussion... SHORT TERM /Today through Wednesday/... The word that comes to mid is 'gross' when looking at the short term forecast. Dewpoints have already risen into the low 70s, but by this afternoon are expected to rise into the mid to upper 70s as some areas already experienced yesterday. With highs generally in the low to mid 90s, these dewpoints will push Heat Indices into the triple digits for the 2nd or 3rd straight day (depending on location). Several areas could even experience apparent temperatures near or above 105 degrees which has prompted a Heat Advisory primarily for portions of Central Georgia, though we wouldn't be surprised to see a few scattered spots of 105 Heat index values in and around the ATL metro and in areas of NW GA. Synoptically, the high amplitude blocking ridge over the western and central CONUS will continue to grow stronger with a mid-level ridge extending latitudinally into the Tennessee River Valley today and then into Georgia by tomorrow. Near the surface, a high pressure over the midwest is pushing and squeezing extra moisture into the Southeast where ample Gulf moisture already continues to linger already and a weak surface low hangs onto the GA coastline. these effects will push PWATs well above 2 inches for the entire forecast area outside of the mountains. And with an extra push of surface forcing from a stalled and dissipating frontal boundary across Tennessee, we're likely to see numerous showers and thunderstorms across the forecast area this afternoon and evening, possibly lingering past midnight for portions of Central Georgia. By Wednesday, the a bit of the high pressure airmass will attempt to bleed into the forecast area, lowering PWATS due to slightly drier air in the mid-levels but doing little near the ground. In fact, dewpoints are expected to decrease by only a few degrees but the lowered surface moisture will begin to decease the destabilizing acts of convection which will push afternoon temperatures for north Georgia into the mid 90s, keeping heat indices reaching the triple digits once again. Thiem && .LONG TERM /Wednesday Night through Monday/... Main forecast concern in the long term period is extreme heat Thursday-Friday. Bulk of 00Z guidance suite still indicates that upper ridge over the western and central CONUS will continue to build east into the SE states Thurs-Fri before westerlies and associated baroclinic zone on periphery of upper eastern CONUS dips further south into the region this weekend. Extreme heat with apparent temps (heat index) in the 105-110 range have been observed over the mid-south last two days, so confidence increasing further for a potentially significant heat event Thurs- Fri with apparent temps 103-108 over all of CWA except for mountain areas. NBM T guidance was adjusted up a degree for Thursday and unchanged for Friday, but will need to monitor observed biases next two days and be ready to adjust as needed. As far as rain chances and the forecast beyond Friday, afore- mentioned front should push into the state this weekend but no significant cooler/drier air behind it. Increased clouds and SHRA/ TSRA coverage will help knock temps down and minimize extreme heat threat. As upper trough amplifies while remaining stationary through the middle of next week, wet pattern with more normal temps and mainly diurnal afternoon/evening convection. Heavy rain not anticipated but could change as model forecasts get closer to the event early next week. Tropical activity not expected in the western Atlantic basin through at least Saturday. Previous long-term discussion follows... SNELSON PREV DISCUSSION... /Issued 311 PM EDT Mon Jul 26 2021/ LONG TERM /Wednesday through Monday/... Apparent Temperatures (Heat Index Values) may approach 105 degrees for the southern half of the CWA for the end of the week into the weekend. CWA remains in NW flow through much of the extended period of the forecast. Longwave trough that sets up just to the east looks to retrograde a bit by early next week, driving the ridge back to the west. At the surface, there should be a weak frontal boundary across northern GA Wednesday into Thursday. This front should become diffuse by early Friday. A second frontal boundary should begin to sag southward across northern portions of the state by the weekend. This front will remain stationary through early next week. Widespread heat index values may approach 105 degrees south of the Interstate 20 corridor Thursday and Friday. With the stationary frontal boundary setting up across northern GA for the weekend, the highest heat index values will likely shift south of an Athens to Macon to Columbus line. NListemaa && .AVIATION... 18Z Update... Currently VFR cigs across the area with MVFR cigs possible. Have included SHRA/TSRA at all sites with precip chances this afternoon. Overnight, could see some sct IFR cigs and vsby restrictions across the area after 06-08Z, although fairly dependent on evening precip coverage. Improvement to VFR is expected by Wed afternoon. Chances for SHRA/TSRA too low to currently include in atl metro TAFS for Wed. Winds will be light/vrb overnight, but generally N/NE winds are expected through the period at 4-7kts. //ATL Confidence...18Z Update... Medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 92 72 93 73 / 70 40 20 5 Atlanta 92 73 93 73 / 60 40 20 20 Blairsville 86 66 89 66 / 70 30 20 10 Cartersville 93 72 94 72 / 60 30 20 10 Columbus 95 74 93 74 / 70 50 30 20 Gainesville 90 71 93 73 / 70 40 20 10 Macon 96 73 93 73 / 70 60 30 20 Rome 93 73 95 72 / 60 30 10 5 Peachtree City 93 72 93 73 / 60 50 20 20 Vidalia 92 74 91 74 / 70 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Crawford...Crisp...Dodge...Dooly...Greene...Hancock...Houston... Jasper...Johnson...Jones...Lamar...Laurens...Macon...Marion... Monroe...Montgomery...Morgan...Muscogee...Newton...Oconee... Peach...Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taylor...Telfair...Treutlen...Twiggs...Upson...Walton... Washington...Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...Thiem LONG TERM....SNELSON AVIATION...Reaves
Hazardous weather outlook, Jul 27, 5:59 AM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 559 AM EDT Tue Jul 27 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 559 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Very hot and humid conditions this afternoon will cause heat index values of 100 to 108 over much of central and westcentral Georgia. In addition, scattered thunderstorms are likely across all of north and central Georgia this afternoon and evening. Some storms could become strong with very heavy rainfall, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Hot and humid conditions with heat index values of 100 to 110 are likely again on Wednesday, Thursday and Friday. Isolated thunderstorms will also be possible across north and central Georgia Wednesday through Friday, becoming more numerous Saturday through Monday. Any storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 27, 1:47 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
147 PM EDT Tue Jul 27 2021
GAZ042-052-053-066-271815-
Coweta GA-Carroll GA-Troup GA-Heard GA-
147 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN
CARROLL...NORTHWESTERN TROUP AND HEARD COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT...strong thunderstorms extended from near Roopville to
near Waresville. These storms were nearly stationary.
HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Carrollton, Franklin, Bowdon, Whitesburg, Ephesus, Centralhatchee,
Roopville, Corinth, Plant Yates, Seaton Lake, Clem, Harrisonville,
Hillcrest, Wares Crossroads, Glenn, Blackjack Mountain, Tyus, State
Line Park, Powers Crossroads and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8492 3324 8486 3300 8521 3354 8531
TIME...MOT...LOC 1745Z 228DEG 2KT 3348 8510 3317 8520
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 2:15 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Tue Jul 27 2021
GAZ052-053-066-271845-
Coweta GA-Troup GA-Heard GA-
215 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COWETA...NORTHERN
TROUP AND HEARD COUNTIES UNTIL 245 PM EDT...
At 214 PM EDT...a line of strong thunderstorms was along a line
extending from near Powers Crossroads to near Texas to Glenn...and
moving southeast at 5 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
LaGrange, Franklin, Hogansville, Grantville, Centralhatchee, Corinth,
State Line Park, Powers Crossroads, Abbottsford, Handy, Waresville,
Piedmont Heights, Texas, Harrisonville, Hillcrest, Wares Crossroads
and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3333 8520 3341 8496 3322 8485 3311 8504
3297 8520 3323 8526
TIME...MOT...LOC 1814Z 330DEG 7KT 3331 8503 3328 8517 3314 8523
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jul 27, 2:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Tue Jul 27 2021
GAZ007-271845-
Gilmer GA-
218 PM EDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER COUNTY UNTIL
245 PM EDT...
At 217 PM EDT...a strong thunderstorm was near Tails Creek, or near
Ellijay...moving southeast at 5 mph.
HAZARD...Winds up to 40 mph...pea sized hail and frequent
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder...you are close
enough to be struck by lightning.
Some locations in the path of this storm include
Ellijay, East Ellijay, Talona, Tails Creek and Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
LAT...LON 3473 8465 3477 8450 3464 8439 3458 8450
3457 8464
TIME...MOT...LOC 1817Z 335DEG 5KT 3469 8456
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:18 PM EDT | Special Weather Statement | FFC | Gwinnett | 27 min |
| Jul 26, 8:19 PM EDT | Special Weather Statement | FFC | Walton | 26 min |
| Jul 26, 8:22 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 26, 8:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 26, 8:48 PM EDT | Special Weather Statement | FFC | Walton | 27 min |
| Jul 26, 8:52 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jul 26, 9:20 PM EDT | Special Weather Statement | FFC | Newton, Walton | 25 min |
| Jul 26, 9:47 PM EDT | Special Weather Statement | FFC | Walton | 28 min |
| Jul 26, 9:52 PM EDT | Special Weather Statement | FFC | Jasper | 23 min |
| Jul 26, 10:14 PM EDT | Special Weather Statement | FFC | Jasper | 31 min |
| Jul 27, 4:45 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 37 more | 15 hr |
| Jul 27, 1:47 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 28 min |
| Jul 27, 2:15 PM EDT | Special Weather Statement | FFC | Heard | 30 min |
| Jul 27, 3:50 PM EDT | Special Weather Statement | FFC | Pickens | 25 min |
| Jul 27, 4:23 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Jul 27, 4:25 PM EDT | Special Weather Statement | FFC | Cherokee | 35 min |
| Jul 27, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| Jul 27, 4:53 PM EDT | Special Weather Statement | FFC | Forsyth | 37 min |
| Jul 27, 5:01 PM EDT | Special Weather Statement | FFC | Marion, Schley, Talbot, Upson | 29 min |
| Jul 27, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 34 min |
| Jul 27, 5:24 PM EDT | Special Weather Statement | FFC | Banks | 36 min |
| Jul 27, 5:27 PM EDT | Special Weather Statement | FFC | Cobb | 33 min |
| Jul 27, 5:31 PM EDT | Special Weather Statement | FFC | Pike, Upson | 29 min |
| Jul 27, 5:32 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Jul 27, 5:40 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jul 27, 5:45 PM EDT | Special Weather Statement | FFC | Fulton | 30 min |
| Jul 27, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 32 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | FFC | Taylor | 27 min |
| Jul 27, 6:09 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jul 27, 6:29 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jul 27, 6:41 PM EDT | Special Weather Statement | FFC | Crisp | 34 min |
| Jul 27, 6:47 PM EDT | Special Weather Statement | FFC | Clayton, Henry | 28 min |
| Jul 27, 6:49 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jul 27, 6:59 PM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Jul 27, 7:18 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Dawson | 24 min |
| Jul 27, 7:36 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston, Pulaski | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.